Hail, Delaware
- When
- July 27, 10:41 AM EST
- Where
- Delaware County, Bovina Center
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.270, -74.780
A slow moving cold front moving through the region brought lingering showers and thunderstorms across the Catskill Mountains, with isolated reports of large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
A slow moving cold front moving through the region brought lingering showers and thunderstorms across the Catskill Mountains, with isolated reports of large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 27, 6:38 AM EST, 4 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 738 AM EDT SUN JUL 27 2008 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL GRADUALLY CROSS THE AREA TODAY...WITH SOME LINGERING SHOWERS AND THUNDERSTORMS POSSIBLE...ESPECIALLY FROM NORTHEAST PENNSYLVANIA TO THE CATSKILLS OF NEW YORK. AN UPPER LEVEL DISTURBANCE WILL CROSS THE REGION MONDAY...BRINGING A CHANCE FOR MORE SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ISOLATED CONVECTION CONTINUES EARLY THIS MORNING ACROSS NORTHEAST PA AND OUR CATSKILL ZONES OF NY. THIS GENERAL SCENARIO SHOULD PERSIST THROUGH THE MORNING HOURS...WITH A WEAK FRONTAL BOUNDARY IN THE VICINITY. THE FRONT WILL VERY SLOWLY PUSH FURTHER EAST THIS AFTERNOON...EVENTUALLY MOVING OUT OF THE REGION BY EVENING. DAYTIME HEATING...PLUS LINGERING CONVERGENCE AND MOISTURE ALONG THE BOUNDARY...SHOULD CAUSE SHOWERS AND THUNDERSTORMS TO FIRE UP AGAIN THIS AFTERNOON. CONVECTION SHOULD BE CONFINED TODAY TO OUR EASTERN-MOST ZONES. ENOUGH INSTABILITY AND SHEAR WILL LIKELY BE IN PLACE FOR A FEW STRONG TO SEVERE STORMS ONCE AGAIN...ALTHOUGH WE DONT EXPECT SEVERE WEATHER TO BE NEARLY AS WIDESPREAD AS ON SUNDAY. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... WEAK HIGH PRESSURE BUILDS IN TONIGHT...WITH SKIES BECOMING CLEAR TO PARTLY CLOUDY BY LATER THIS EVENING. ANOTHER UPPER-LEVEL WAVE IS PROGGED TO CROSS THE AREA ON MONDAY. ALTHOUGH MOST OF THE FORCING LOOKS TO BE ACROSS OUR NORTHERN ZONES...SCATTERED CONVECTIVE DEVELOPMENT IS EXPECTED FOR MUCH OF THE FORECAST AREA AGAIN DURING PEAK HEATING IN THE AFTERNOON. CLEARING SKIES AGAIN ANTICIPATED MONDAY NIGHT...ONCE THE ATMOSPHERE STABILIZES...AND WEAK HIGH PRESSURE BECOMES RE-ESTABLISHED. TUESDAY LOOKS LIKE A NICE DAY...WITH PLENTY OF SUNSHINE...FAIRLY LOW HUMIDITY...AND SEASONABLY WARM TEMPERATURES. A WARM FRONT IS EXPECTED TO APPROACH TUESDAY NIGHT...WITH THE CHANCES FOR SHOWERS OR THUNDERSTORMS CREEPING BACK INTO THE FORECAST. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... LITTLE CHANGE TO THE EXTENDED FROM SATURDAY AFTERNOON. PREVIOUS DISCUSSION... THE EXTNDD RMNS A BROKEN RECORD WITH A TROF IN THE EAST AND A RIDGE IN THE WEST. ALTHO MODELS DIFFER ON THE DEGREE OF TROFINESS AT TIMES THRU THE PD...LOWER HGTS WILL RMN ACRS FA THRU THE END OF NEXT WEEK. THUS...WILL CONT THE CHCS FOR PCPN WITH HIGHER POPS DRG THE AFTN/EVNG AND SLIGHT OVRNGT. ONLY MAJOR CHG TO THIS PORTION OF THE FCST WAS TO INCRS POPS FOR TUE NIGHT THRU THURSDAY AS MODELS INDICATING A DEEPENING UL LOW AND ASSOC SFC SYSTEM MVG THRU. RMNDR OF THE FCST WAS BLENDED IN WITH CURRENT HPC GUIDANCE...LEADING TO MINIMAL CHGS WITH TEMPS STILL HOVERING NEAR SEASONAL NORMS. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... MVFR CONDS EXIST AT TERMINALS THIS MRNG WITH FOG RESTRICTING VSBYS. EXPECT OCNL IFR VSBYS AT ELM/BGM/AVP FOR AN HR OR TWO THEN IMPRVG BY 14Z. VFR CONDS RMNDR OF THE PD WITH SCTD CUMULUS DRG THE DAY. CUD SEE SOME SHRA/TSRA AT AVP THIS AFTN BUT BEST CHCS MAY BE JUST EAST OF THE TERMINAL SO WILL RE-ADJUST AS NECESSARY FOR POSSIBLE AFTN CONVECTION. SKIES CLR AFTER SUNSET WITH MID-HIGH LVL CLDS EXPECTED TO MV IN AGAIN AFTER 09Z. WINDS FROM THE WEST AT MOST LOCATIONS THIS AFTN FROM 5-10KTS...THEN BCM LGT/VRB OVRNGT. OUTLOOK... SUNDAY OVERNIGHT THRU MONDAY NIGHT...CONTD CHC FOR AFTN/EVE CONVECTION UNDER UPPER LEVEL TROF. POTENTIAL CONTINUES FOR FOG RESTRICTIONS EACH MRNG. BEST POTENTIAL FOR IFR CONDS WILL BE AT ELM EACH MRNG. TUESDAY...VFR UNDER HIPRES. TUESDAY NIGHT THRU THURSDAY...NEXT SYSTEM APPCHS WITH GREATEST CHC FOR SHRA/TSRA AND RESTRICTIONS EXPECTED BEGINNING WED MORNING INTO THURSDAY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MLJ NEAR TERM...MLJ SHORT TERM...MLJ LONG TERM...PB/TAC AVIATION...PB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 506 AM EDT SUN JUL 27 2008 NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-043-280915- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING- 506 AM EDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NYZ046-057-062-PAZ040-044-047-048-072-280915- OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 506 AM EDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COLD FRONT WILL CAUSE MORE SCATTERED THUNDERSTORMS TODAY...MAINLY DURING THE AFTERNOON. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON...WITH HIGH WINDS AND HAIL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MJ
The Albany radar (KENX), 68 km away, was scanning. The volume nearest the first event began at 15:42 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2008Every state in 2008This day in weather historyWarnings in New York, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127277, 127278.